Package Insert: Information for the Patient
FORTASEC 2 mg Hard Capsules
Loperamide Hydrochloride
Read this entire package insert carefully before taking this medicine, as it contains important information for you
Follow exactly the administration instructions contained in this package insert or those provided by your doctor or pharmacist.
6. Contents of the pack and additional information.
It is an anti-diarrheal medication that reduces intestinal movementsand secretions, resulting in a decrease in liquid stools..
It is indicated for the symptomatic treatment of acute non-specific diarrhea (occasional) in adults and children aged 12 years and above.
Consult a doctor if symptoms worsen or do not improve after 2 days.
Do not take FORTASEC2 mg Hard Capsules
Warnings and precautions
Do not take this medicine for a use other than indicated (see section 1) and never take more than the recommended amount (see section 3). Severe heart problems (whose symptoms include rapid or irregular heartbeats) have been reported in patients who have taken an excessive amount of loperamide.
If no improvement is observed in 48 hours or fever, constipation or other symptoms appear, interrupt treatment and consult your doctor.
Patients with diarrhea should drink plenty of fluids to avoid dehydration, which manifests as dry mouth, excessive thirst, decreased urine output, wrinkled skin, dizziness, and drowsiness. This is especially important in children and the elderly.
Children and adolescents
Do not use in children and adolescents under 12 years old.
Taking FORTASEC 2 mg Hard Capsules with other medicines
Inform your doctor or pharmacist if you are taking, have taken recently or may need to take another medicine.
Pregnancy and breastfeeding
If you are pregnant or breastfeeding, or think you may be pregnant, consult your doctor or pharmacist before taking this medicine.
Pregnant women should not take this medicine unless prescribed by a doctor, as there is no experience of its use in pregnant women.
Do not take FORTASEC 2 mg Hard Capsules if you are breastfeeding. Small amounts of the medicine may pass into breast milk.
Driving and operating machinery
You can drive and use tools and machines unless you feel tired, dizzy, or drowsy. Do not drive or use machines in those cases.
FORTASEC 2 mg Hard Capsules contain lactose
If your doctor has told you that you have an intolerance to certain sugars, consult with him before taking this medicine.
Follow exactly the administration instructions contained in this leaflet or those indicated by your doctor or pharmacist. If in doubt, ask your doctor or pharmacist.
The recommended dose is:
Adults
2 capsules (4 mg) as the initial dosefollowed by 1 capsule (2 mg) after each diarrheal stool.
The maximum dose for adults is 8 capsules (16 mg) per day.
Children over 12 years
1 capsule (2 mg) as the initial dose followed by 1 capsule (2 mg) after each diarrheal stool.
In children, the maximum daily dose should be related to body weight:
Child weight | Maximum number of capsules per day |
From 27 kg | Maximum 4 capsules |
From 34 kg | Maximum 5 capsules |
From 40 kg | Maximum 6 capsules |
From 47 kg | Maximum 7 capsules |
Take the capsules with a full glass of water.
Patients with liver disease: Should consult their doctor.
Advanced age and patients with renal disease
Follow the same indications as for adults and children over 12 years.
Use in children and adolescents
Children under 12 years cannot take this medication. It is contraindicated.
If you take more FORTASEC 2 mg Hard Capsules than you should
Taking too many capsules maycause abnormal coordination, stupor, pupil constriction, increased muscle tension, breathing difficulty (children are more sensitive to these effects than adults) and reduced urine output.
In case of overdose or accidental ingestion, consult your doctor or pharmacist, or call the Toxicological Information Service, Teléfono 91 562 04 20 (indicating the medication and the amount ingested).
If you forget to take FORTASEC
Do not take a double dose to make up for the missed doses.
If you have any other questions about the use of this medication, ask your doctor or pharmacist
Like all medications,FORTASECmay cause adverse effects, although not everyone will experience them.
Unknown frequency (cannot be estimated from available data)
Upper abdominal pain, abdominal pain radiating to the back, abdominal tenderness, fever, rapid pulse, nausea, vomiting, which may be symptoms of acute pancreatitis.
If you experience any of these symptoms, stop using the medication and seek medical help immediately.
Very rare adverse reactions(may affect up to 1 in 10,000 people):
- Swelling of the face, lips, tongue, or throat that may cause difficulty swallowing or breathing (angioedema)
- Allergic reactions (including anaphylactic shock)
- Fatigue
- Decreased urine output
- Loss or decrease of consciousness.
- Abnormal coordination
- Elevated muscle tension (hypertonia)
- Stupor
- Pupil constriction (miosis)
- Loss of intestinal mobility (ileus including paralytic ileus)
- Pruritus or urticaria
- Drowsiness
- Abnormal colon dilation (megacolon)
- Bullous eruption (including Stevens-Johnson syndrome, toxic epidermal necrolysis, and erythema multiforme)
Reporting Adverse Effects
If you experience any type of adverse effect, consult your doctor or pharmacist, even if it is an adverse effect not listed in this prospectus. You can also report them directly through the Spanish System for Pharmacovigilance of Medicines for Human Use: www.notificaRAM.es. By reporting adverse effects, you can contribute to providing more information on the safety of this medication.
Keep out of the sight and reach of children.
This medicine does not require special storage conditions.
Do not use this medicine after the expiration date that appears on the box after “Expiration Date.”The expiration date is the last day of the month indicated.
Medicines should not be disposed of through the drains or in the trash. Dispose of the packaging and medicines you no longer need at the Pharmacy Take-Back Point.If in doubt, ask your pharmacist how to dispose of the packaging and medicines you no longer need. By doing so, you will help protect the environment.
Composition of FORTASEC 2 mg Hard Capsules
The active ingredient is: loperamide hydrochloride (2 mg per capsule)
The other components (excipients) are:Lactose, talc, magnesium stearate, and cornstarch. Gelatin, yellow iron oxide (E172), titanium dioxide (E171), indigotin (E132), erythrosine (E127), and black iron oxide (E172).
Appearance of the product and contents of the packaging
They are hard gelatin capsules of dark grey and green color.
They are presented in packs of 12 and 20 capsules.
Holder of the marketing authorization and responsible for manufacturing
Holder of the marketing authorization
JNTL Consumer Health (Spain), S.L.
C/ Vía de los Poblados 1, Edificio E, planta 3
28033-Madrid
Spain
Responsible for manufacturing
JANSSEN-CILAG S.P.A.
Vía C. Janssen
04010 Borgo S.Michele
Latina (Italy)
JNTL Consumer Health (France) S.A.S.
Domaine de Maigremont
27100 Val de Reuil
France
Last review date of this leaflet: November 2023
The detailed and updated information on this medicine is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es
Есть вопросы по этому лекарству или вашим симптомам? Свяжитесь с лицензированным врачом для получения помощи и персонализированного ухода.